Unique Case of Bilateral Exudative Retinal Detachment following Creatine Supplementation in a Patient with Autosomal Dominant Bestrophinopathy

Konstantinos Kopsidas, Hedayat Javidi, Simon P Kelly, Tariq Aslam, Graeme Black, Sajjad Mahmood

Research output: Contribution to journalArticlepeer-review

65 Downloads (Pure)

Abstract

We report a case of bilateral serous retinal detachment in a patient with rod-cone dystrophy caused by mutation of BEST1. This followed creatine monohydrate use as a dietary supplement. A 39-year-old male with rod-cone dystrophy and low hyperopia developed extensive bilateral exudative retinal detachment following creatine monohydrate diet supplementation. Five days after stopping creatine use, the bilateral retinal detachments resolved completely. This may indicate a causative relation of creatine supplementation to development of serous retinal detachment in a susceptible patient with pre-existing retinal dystrophy.

Original languageEnglish
Pages (from-to)374-378
Number of pages5
JournalCase Reports in Ophthalmology
Volume10
Issue number3
DOIs
Publication statusPublished - 26 Nov 2019

Fingerprint

Dive into the research topics of 'Unique Case of Bilateral Exudative Retinal Detachment following Creatine Supplementation in a Patient with Autosomal Dominant Bestrophinopathy'. Together they form a unique fingerprint.

Cite this